Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 54, NWS Houston/Galveston, TX

May 25, 2011Colorado County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 25, 2011, 11:56 PM CDT for Colorado County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2011, 11:56 PM CDT (04:56 UTC)
Expired
May 26, 2011, 12:45 AM CDT
In force
49 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Colorado County, TX

The radar

The Houston radar (KHGX), 141 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4864 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:55 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 25, 9:55 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CDT WED MAY 25 2011

.DISCUSSION...
CAP OBVIOUSLY BUSTED AND HAVE A SCT STORMS DEVELOPING ALONG THE
DRYLINE/FRONTAL BOUNDARY MOVING INTO THE NRN PART OF THE CWA.
STORMS HAVE BEEN PULSING UP AND DOWN AND WOULD GENERALLY EXPECT A
WEAKENING TREND OVERNIGHT...BUT IN THE NEAR TERM LOOKING FOR A
POSSIBLE MERGER OF STORMS NEAR THE GRIMES/WALKER/MONTGOMERY BORDER.
NUDGED POPS UP OVERNIGHT...AND CANNOT RULE OUT AT LEAST SOME SCT ACTIVITY
FURTHER SOUTH AS NAM12 AND ECMWF SUGGEST...BUT GENERALLY LOOKING FOR
THE SVR STUFF TO TAPER OFF IN THE NEXT COUPLE HOURS. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  92  71  95  73 /  60  10  10  10  10
HOUSTON (IAH)              74  94  72  94  74 /  40  10  10  10  10
GALVESTON (GLS)            78  86  76  86  77 /  30  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 25, 3:03 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT WED MAY 25 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-262015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
303 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY LATE THIS
AFTERNOON THROUGH MIDNIGHT...NORTH OF OF THE HOUSTON METRO AREA.
A FRONT WILL PUSH INTO SOUTHEAST TEXAS TONIGHT AND A FEW
THUNDERSTORMS COULD DEVELOP ALONG IT. SHOULD THE THUNDERSTORMS
BREAK THROUGH THE CAPPING INVERSION...THE STORMS COULD BECOME
SEVERE GIVEN STRONG INSTABILITY. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS. ANY THUNDERSTORM ACTIVITY
SHOULD END BEFORE MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

In the hours before

Local storm report, May 25, 10:07 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1007 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

&&

47
Special weather statement, May 25, 10:25 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1025 PM CDT WED MAY 25 2011

TXZ197-211-260430-
AUSTIN-WASHINGTON-
1025 PM CDT WED MAY 25 2011

...STRONG STORM IN WASHINGTON COUNTY...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF BRENHAM...MOVING EAST AT 20 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...QUARRY...BURTON AND
BRENHAM.

SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THIS STORM HAS PASSED.

LAT...LON 3026 9668 3021 9619 2991 9627 3005 9664
      3007 9665 3011 9665 3013 9667 3014 9667
      3014 9668 3016 9670 3015 9673
TIME...MOT...LOC 0325Z 289DEG 19KT 3015 9662
Local storm report, May 25, 10:37 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1037 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

&&

47
Local storm report, May 25, 11:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1103 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

&&

47
Local storm report, May 25, 11:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1130 PM     HAIL             2 N CLEVELAND           30.37N 95.08W
05/25/2011  E1.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

1138 PM     HAIL             6 W CLEVELAND           30.34N 95.18W
05/25/2011  E0.75 INCH       MONTGOMERY         TX   LAW ENFORCEMENT

&&

47
Local storm report, May 25, 11:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1143 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             SNOOK                   30.49N 96.47W
05/25/2011  E0.75 INCH       BURLESON           TX   TRAINED SPOTTER

0911 PM     HAIL             SOMERVILLE              30.35N 96.53W
05/25/2011  E1.00 INCH       BURLESON           TX   EMERGENCY MNGR

0930 PM     HAIL             SEBASTOPOL              30.91N 95.25W
05/25/2011  E0.75 INCH       TRINITY            TX   PUBLIC

1025 PM     HAIL             4 E BURTON              30.18N 96.53W
05/25/2011  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            COLD MILL RD

1028 PM     HAIL             3 W HUNTSVILLE          30.71N 95.60W
05/25/2011  E0.75 INCH       WALKER             TX   EMERGENCY MNGR

1030 PM     HAIL             2 S HUNTSVILLE          30.68N 95.55W
05/25/2011  E1.00 INCH       WALKER             TX   TRAINED SPOTTER

1040 PM     HAIL             4 W HUNTSVILLE          30.71N 95.62W
05/25/2011  E1.75 INCH       WALKER             TX   EMERGENCY MNGR

1041 PM     HAIL             4 WSW BRENHAM           30.14N 96.46W
05/25/2011  E0.25 INCH       WASHINGTON         TX   LAW ENFORCEMENT

1054 PM     HAIL             4 S HUNTSVILLE          30.65N 95.55W
05/25/2011  E0.88 INCH       WALKER             TX   PUBLIC

1054 PM     HAIL             6 NE NEW WAVERLY        30.60N 95.41W
05/25/2011  E1.75 INCH       WALKER             TX   PUBLIC

1130 PM     HAIL             COLUMBUS                29.70N 96.55W
05/25/2011  E1.00 INCH       COLORADO           TX   LAW ENFORCEMENT

1130 PM     HAIL             2 N CLEVELAND           30.37N 95.08W
05/25/2011  E1.75 INCH       LIBERTY            TX   LAW ENFORCEMENT

1138 PM     HAIL             6 W CLEVELAND           30.34N 95.18W
05/25/2011  E0.75 INCH       MONTGOMERY         TX   LAW ENFORCEMENT

&&

47

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:08 PM CDTSpecial Weather StatementHGXWalker52 min
May 25, 8:14 PM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker61 min
May 25, 8:50 PM CDTSevere Thunderstorm WarningHGXBurleson, Washington40 min
May 25, 9:19 PM CDTSevere Thunderstorm WarningHGXColorado28 min
May 25, 9:23 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker42 min
May 25, 9:30 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Montgomery, Walker, Washington60 min
May 25, 10:25 PM CDTSpecial Weather StatementHGXWashington65 min
May 25, 10:31 PM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, San Jacinto, Walker44 min
May 25, 10:46 PM CDTSevere Thunderstorm WarningHGXColorado44 min
May 25, 10:57 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto, Walker48 min
May 25, 11:23 PM CDTTornado WarningHGXLiberty, Montgomery52 min
May 25, 11:29 PM CDTSevere Thunderstorm WarningHGXColorado46 min
May 25, 11:58 PM CDTTornado WarningHGXLiberty32 min
May 26, 12:12 AM CDTSpecial Weather StatementHGXHarris63 min
May 26, 12:27 AM CDTSevere Thunderstorm WarningHGXChambers, Liberty63 min
May 26, 12:45 AM CDTSevere Thunderstorm WarningHGXColorado, Jackson, Wharton45 min
May 26, 1:27 AM CDTSpecial Weather StatementHGXHarris63 min
May 26, 1:28 AM CDTSevere Thunderstorm WarningHGXColorado, Jackson, Matagorda, Wharton62 min
May 26, 1:40 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris24 min
May 26, 1:50 AM CDTSpecial Marine WarningHGX55 min
May 26, 2:10 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda, Wharton50 min
May 26, 2:42 AM CDTSpecial Marine WarningHGX79 min
May 26, 2:56 AM CDTSpecial Marine WarningHGX94 min
May 26, 2:59 AM CDTSevere Thunderstorm WarningHGXJackson, Matagorda61 min
May 26, 3:22 AM CDTSpecial Marine WarningHGX83 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.